# SDR 2005FA0000748

- Difficulty date: May 1, 2005
- Submitted: May 18, 2005
- Operation: General aviation
- Aircraft: N5906W
- Make and model: Piper PA-28-150
- Aircraft serial: 282814
- Engine: Lyc IO360A1A
- System (JASC): 8011 · Engine Starter
- Part: Drive Gear
- Condition: Corroded
- Location: Starter
- Component: Starter
- Component part number: MZ4222
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

STARTER BENDIX DRIVE HAS EVIDENCE OF RUST AND CORROSION ON AT LEAST 1 GEAR TOOTH.  THE BENDIX DRIVE GEAR TOOTH BROKE.  SHEERING THE REMAINING BENDIX TEETH AS THEY MESHED WITH THE MATING RING GEAR.  (K)
